MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SET; TUBING, FLUID DELIVERY

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SET; TUBING, FLUID DELIVERY
Model Number MX451FL
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical extension set came apart at the distal portion suddenly and blood was flowing everywhere.Then patient bleeding everywhere due to the disconnection of the distal part of the tubing.There were no other adverse events reported.
 
Event or Problem Description
Additional information received: no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: b5, h6 and h10 this mdr was generated under protocol b10010116, as a result of warning letter cms#(b)(4).No problems or issues were identified during the device history record review.No causes or potential causes of the customer's reported problem were found during the review of service and repair records.No product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed as no product sample was received for evaluation.If the product is returned, the manufacturer will reopen this complaint for further investigation.Action taken: review of the maintenance work order history during and around the time of the reported event showed during this production run, two work orders were written.Work order was written with a description that indicated that no solvent was being applied to the tubing on the male end of the set on 1st shift.The root cause was found to be that the drop needle that applies the solvent had bent enough that intermittent tubing sets were not receiving the solvent.The correction was to replace the bent needle.A work order was written with a description that also indicated that no solvent was being applied to the tubing on the male end of the tubing set for the 2nd shift.The root cause was that the bolt that controls the drop needle adjustment was loose and allowed the needle to move.The correction was to place the needle back and tighten the bolt.Any maintenance work order that is related to correction of solvent application is to have samples ran after correction and given to qc for further testing and confirmation of correction.It does not appear that this was completed based on the work order documentation.The technician identified has been notified and will re-train to this procedure to ensure that solvent application corrections follow this procedure.On top of this re-training, it has been decided that with any solvent application work orders an associated ncmr shall be written by production to flag the lot for 100% solvent inspection (missing component).Quality alerts have been posted on the production machine and notifications have been sent to all production management and supervision.A review of the last two years of complaints shows 5 sets of complaints that come to a quantity of 14 components that have experienced this defect.Two lots have been identified, all other complaints have been "unknown lots"., corrected data: correction to: b1 and h1.

Brand Name
MEDEX EXTENSION SET
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11896122
Report Number3012307300-2021-05202
Device Sequence Number11109631
Product Code FPK
UDI-Device Identifier10351688507310
UDI-Public10351688507310
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX451FL
Device Lot Number4098130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown